MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400
Model Number SD-400U-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported to olympus, the facility had four (4) patients with post-polpectomy bleeding requiring treatment.Patient (b)(6) had a polpectomy for a pedunculated polyp of the rectosigmoid hinge.The patient had an immediate post-polypectomy hemorrhage.The treatment was clips.This event is captured in (b)(6).Patient (b)(6) had a polpectomy for a pedicled left colon polyp, herb scalpel.The patient had an immediate post-polypectomy hemorrhage.The treatment was clips.This event is captured in (b)(6).Patient (b)(6) had a polpectomy for a centimetric pedicle polyp of the sigmoid colon.The patient had an immediate post-polypectomy hemorrhage.The treatment was clips.This event is captured in (b)(6).Patient (b)(6) had a polpectomy for a pedunculated sigmoid polyp.The patient had an immediate post-polypectomy hemorrhage.The treatment was clips.The patient also had a late of bleeding which required hospitalization, deglobulation and a new endoscopic examination.This event is captured in (b)(6).The customer reported four (4) different patient events as follows: (b)(6): patient 1 - sd-400u-10, 21v, (b)(6): patient 2 - sd-400u-10, 24v, (b)(6): patient 3 - sd-400u-10, 24v, (b)(6): patient 4 - sd-400u-10, 24v.This is report 1 of 4 for (b)(6): patient (b)(6) - sd-400u-10, 21v.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide a correction and the results of the legal manufacturer¿s investigation and the device history record (dhr) review.H4: the subject device was manufactured in january 2022 based on the provided 3 digit lot information.The dhr for this device was reviewed and all records indicated the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.A definitive root cause was not identified.Based on the available information, the legal manufacturer determined the probable cause of the failure is likely due to resection of the polyp.There were no reports of device malfunctions and the device was not returned, therefore a causal relationship between the subject device and the bleeding could not be determined.The instructions for use (ifu) states the following: ·the operator of this instrument must be a physician or medical personnel under the supervision of a physician and must have received sufficient training in clinical endoscopic technique.This manual, therefore, does not explain or discuss clinical endoscopic procedures.·pull the slider to confirm that the distal end of the snare loop is completely retracted into the snare tube.When using the instrument while the snare loop is not completely retracted into the snare tube, the strangulation becomes insufficient and the tissue may not be resected completely and hemorrhages, punctures, or mucous membrane damage could result.In addition, it may be impossible to remove the snare loop from tissue due to burn on tissue.In this case, follow the instructions on page 12.·do not force the distal end of the insertion portion against body cavity tissue.This could cause patient injury, such as punctures, hemorrhages, or mucous membrane damage.·do not push the slider abruptly.The snare loop may extend abruptly.This could cause patient injury, such as punctures, hemorrhages, or mucous membrane damage.·do not use excessive force when snaring tissue.This could cause patient injury, such as hemorrhages or mucous membrane damage.·do not snare tissue with excessive force.This could break the snare loop.Olympus will continue to monitor the field performance of the device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provided additional information from the customer.
 
Event or Problem Description
Additional information provided by customer.The clips used for treatment were non-olympus devices (nova clip r2).

Brand Name
SINGLE USE ELECTROSURGICAL SNARE SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15126461
Report Number9614641-2022-00066
Device Sequence Number5766682
Product Code FDI
UDI-Device Identifier04953170408243
UDI-Public04953170408243
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-400U-10
Device Lot Number21V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer08/05/2022
09/05/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date09/01/2022
09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CF-H185I, 213 1989; UNKNOWN ENDOSCOPE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown